CaltechAUTHORS
  A Caltech Library Service

Black-hole thermodynamics and singular solutions of the Tolman-Oppenheimer-Volkoff equation

Zurek, W. H. and Page, Don N. (1984) Black-hole thermodynamics and singular solutions of the Tolman-Oppenheimer-Volkoff equation. Physical Review D, 29 (4). pp. 628-631. ISSN 2470-0010. https://resolver.caltech.edu/CaltechAUTHORS:20161017-093516061

[img] PDF - Published Version
See Usage Policy.

182Kb
[img] PDF - Submitted Version
See Usage Policy.

2863Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20161017-093516061

Abstract

Thermodynamic equilibrium of a self-gravitating perfect fluid for a spherically symmetric system containing a black hole of mass M is investigated by means of the Tolman-Oppenheimer-Volkoff (TOV) equation. A singular family of solutions of the TOV equation is described. At r≫2M these solutions can be used to represent a perfect fluid (i.e., photon gas) of temperature T_(BH) =(8πM)^(−1) in equilibrium with a Schwarzschild black hole. The energy density is positive at all r>0. A singular negative point mass resides at r=0.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1103/PhysRevD.29.628DOIArticle
http://journals.aps.org/prd/abstract/10.1103/PhysRevD.29.628PublisherArticle
https://arxiv.org/abs/1511.07051arXivDiscussion Paper
Alternate Title:Firewalls, black-hole thermodynamics, and singular solutions of the Tolman-Oppenheimer-Volkoff equation
Additional Information:© 1984 American Physical Society. Received 13 April 1983. We would like to thank John Archibald Wheeler for encouragement at the early stages of this work, and for useful discussions in its course. The help of Bog Kuszta in both numerical and analytic treatment of nonlinear equations was invaluable. Financial support was provided by the NSF Grants Nos. AST-79-22012-Al and PHY81-17464, a Tolman Fellowship (WHZ), and an Alfred P. Sloan Research Fellowship (DNP).
Funders:
Funding AgencyGrant Number
NSFAST-79-22012-Al
NSFPHY81-17464
Richard Chace Tolman FellowshipUNSPECIFIED
Alfred P. Sloan FoundationUNSPECIFIED
Issue or Number:4
Record Number:CaltechAUTHORS:20161017-093516061
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20161017-093516061
Official Citation:Black-hole thermodynamics and singular solutions of the Tolman-Oppenheimer-Volkoff equation W. H. Zurek and Don N. Page Phys. Rev. D 29, 628
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:71147
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:17 Oct 2016 17:01
Last Modified:03 Oct 2019 16:04

Repository Staff Only: item control page